Word on the Street: Advice on Adhering to HIV Treatment
June 14, 2012
Evelyn Hernandez, Palm Springs, Calif.; Diagnosed 1993
I have my own little routine. I take my meds when I eat dinner. And that's what I do every single day. So, my recommendation is to take your medication when you're less stressed, like when you're at home. If you're working, there's so much going on in the office that it may not be a good time. Breakfast might not be a good time, because you might have to deal with side effects that will impact you throughout the entire day. I tend to take my medications at night, because if I do experience any side effects, I can sleep through them. Just adhere to your medications.
Also, bring a list of questions to your doctor. Because a lot of times you have questions that you forget when you're there. I'm prepared and I'm like, "Okay, these are some of the things I've been experiencing." Also, keep a journal. A journal is always good, especially for those emotional, challenging days. And write. And surround yourself with positive people. Keep the faith, because you can get through this.
Comment by: regtan
Fri., Feb. 7, 2014 at 3:47 pm EST
Taking your medications daily requires discipline in oneself. It is more of your determination to adhere on a strict regime to seek a better quality of life in the distance future. Love to treasure your life ! Not waste it !
Comment by: Robert
Thu., Oct. 11, 2012 at 8:15 pm EDT
I take my HIV medication at bedtime that way I do not feel the side effect, I take Truvada and Viramune Xr, I only wish I could find a good doctor that would help me with my chronic complication with sinus congestion&post Nasal drip into my throat that coures sinus infection which I have to take 5 to 8 time each year antibiotic,just to feel ok, can someone help me with this problem
Comment by: Ms Sheila Ann
Fri., Aug. 24, 2012 at 3:07 pm EDT
I have missed my meds twice so far,on different day's. when I miss do I take them again with my meds for that day. Or do I leave them alone.
Comment by: Rick
Wed., Jun. 20, 2012 at 8:12 pm EDT
Thanks for ur comments, but i find that the biggest problem to adherence to hiv meds, are the side effects. Thats what i find hard to deal with, for instance Truvada is great except that makes my stomach to bloat and gives me some bone pain, too. Then i take Norvir and Reyataz, and these make me dizzy or clumsy. Best of luck to u.
Comment by: Philip
Wed., Jun. 20, 2012 at 6:14 pm EDT
I've never missed my medication because I take them every morning immediately after feeding my cats. They have to be fed, I have to take my meds. It is a win for them and myself.
Comment by: John
Mon., Oct. 31, 2011 at 9:20 pm EDT
I can seem to remember to take them no matter what. Even if I sit them out. I'm A.D.D. I take medication for that and forget. I think it may be from my body blocks them out and affects my add. I have many side effects and make me really sick.
Comment by: Lin-I
Tue., Feb. 19, 2013 at 11:18 pm EST You can try some Chinese herb supplement. They do not kill any virus, just improving your immune system and no side effect. There are some HIV postive turn to negative cases happened in China. They took Chinese herb only.
Add Your Comment:
(Please note: Your name and comment will be public, and may even show up in Internet search results. Be careful when providing personal information! Before adding your comment, please read TheBody.com's Comment Policy.)
The Body is a service of Remedy Health Media, LLC, 750 3rd Avenue, 6th Floor, New York, NY 10017. The Body and its logos are trademarks of Remedy Health Media, LLC, and its subsidiaries, which owns the copyright of The Body's homepage, topic pages, page designs and HTML code. General Disclaimer: The Body is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through The Body should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem, consult your health care provider.